zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Real zeros of the zero-dimensional parametric piecewise algebraic variety. (English) Zbl 1177.14096
Summary: The piecewise algebraic variety is the set of all common zeros of multivariate splines. We show that solving a parametric piecewise algebraic variety amounts to solve a finite number of parametric polynomial systems containing strict inequalities. With the regular decomposition of semi-algebraic systems and the partial cylindrical algebraic decomposition method, we give a method to compute the supremum of the number of torsion-free real zeros of a given zero-dimensional parametric piecewise algebraic variety, and to get distributions of the number of real zeros in every n-dimensional cell when the number reaches the supremum. This method also produces corresponding necessary and sufficient conditions for reaching the supremum and its distributions. We also present an algorithm to produce a necessary and sufficient condition for a given zero-dimensional parametric piecewise algebraic variety to have a given number of distinct torsion-free real zeros in every n-cell in the n-complex.
MSC:
14P10Semialgebraic sets and related spaces
14Q10Computational aspects of algebraic surfaces and hypersurfaces
41A15Spline approximation
41A46Approximation by arbitrary nonlinear expressions; widths and entropy
65D07Splines (numerical methods)
65D10Smoothing, curve fitting
Software:
QEPCAD
References:
[1]Jacek B, Michel C, Marie-Francoise R. Real Algebraic Geometry. New York: Spinger, 1998
[2]Wang R H, Lai Y S. Real piecewise algebraic variety. J Comput Math, 21(4): 473–480 (2003)
[3]Cox D, Little J, O’shea D. Using Algebraic Geometry. New York: Springer-Verlag, 1998
[4]Billera L J, Rose L L. A dimension series for multivariate splines. Discrete Comput Geom, 6: 107–128 (1991) · Zbl 0725.13011 · doi:10.1007/BF02574678
[5]Wang R H, Shi X Q, Luo Z X, et al. Multivariate Spline Functions and Their Applications. Beijing-New York: Science Press/Kluwer Pub, 2001
[6]Wang R H. The structural characterization and interpolation for Multivariate spline. Acta Math Sinica, 18: 91–106 (1975)
[7]Lai Y S, Wang R H. The Nöther and Riemann-Roch type theorems for piecewise algebraic curve. Sci China Ser A, 2: 165–182 (2007) · Zbl 1115.14054 · doi:10.1007/s11425-007-0003-x
[8]Nürnberger G, Rayevskaya G, Schumaker L L, et al. Lagrange interpolation with bivariate splines of arbitrary smoothness. Constr Approx, 23(1): 133–159 (2005)
[9]Nürnberger G, Zeilfelder F. Lagrange interpolation by bivariate C 1 splines with optimal approximation order. Adv in Comp Math, 21(3–4): 381–419 (2004) · Zbl 1064.41005 · doi:10.1023/B:ACOM.0000032043.07621.62
[10]Yang L, Hou X R, Xia B C. A complete algorithm for automated discovering of a class of inequality-type theorems. Sci China Ser F, 44(1): 33–49 (2001) · Zbl 1125.68406 · doi:10.1007/BF02713938
[11]Xia B C, Yang L. An algorithm for isolating the real solutions of semi-algebraic systems. J Symb Comput, 34: 461–477 (2002) · Zbl 1027.68150 · doi:10.1006/jsco.2002.0572
[12]Collins G E. Quantifier elimination for real closed fields by cylindrical algebraic decomposition. Lecture Notes in Computer Science Vol 33. New York: Springer, 1975
[13]Collins G E, Hong H. Partial cylindrical algebraic decomposition for quantifier elimination. J Symb Comput, 12: 299–328 (1991) · Zbl 0754.68063 · doi:10.1016/S0747-7171(08)80152-6
[14]Brown C W. Simple CAD construction and its applications. J Symb Comput, 31: 521–547 (2001) · Zbl 0976.65023 · doi:10.1006/jsco.2000.0394
[15]Buchberger B. Gröbner bases: An algorithmic method in polynomial ideal theory. In: Bose N K ed. Multidimensional Systems Theory. Dordrecht: D Reidel, 1985, 184–232
[16]Lazard D, Rouillier F. Solving parametric polynomial systems. J Symb Comput, 42(6): 636–667 (2007) · Zbl 1156.14044 · doi:10.1016/j.jsc.2007.01.007
[17]Yang L, Zhang J Z, Hou X R. Nonlinear Algebraic Equation System and Automated Theorem Proving. Shanghai: Shanghai Scientific and Technological Education Publishing House, 1996
[18]Yang L, Zhang J Z, Hou X R. An efficient decomposition algorithm for geometry theorem proving without factorization. In: Shi H, Kobayashi H. eds. Proceedings of Asian Symposium on Computer Mathematics 1995. Japan: Scientists Incorporated, 1995, 33–41
[19]Wu W T. On zeros of algebraic equation-an application of Ritt principle. Kexue Tongbao, 31: 1–5 (1986)
[20]Wu W T. Mechanical Theorem Proving in Geometries: Basic Principle. Berlin: Springer-Verlag, 1994
[21]Wang D M. Computing triangular systems and regular systems. J Symb Comput, 30: 221–236 (2000) · Zbl 1007.65039 · doi:10.1006/jsco.1999.0355
[22]Wang D M. Decomposing polynomial systems into simple systems. J Symb Comput, 25: 295–314 (1998) · Zbl 0913.12008 · doi:10.1006/jsco.1997.0177
[23]Winkler F. Polynomial Algorithms in Computer Algebra. Wein: Springer-Verlag, 1996
[24]Basu S, Pollack R, Roy M F. Algorithms in Real Algebraic Geometry. New York: Springer-Verlag, 2003
[25]Guernic L, Rouillier F, Safey EI Din M. Computing sampling points in a semi-algebraic set defined by non-strict inequalities. Application to Pattern-Matching Problems, in ”EACA, Santander”. New York: ACM Press, 2004